Zoloft Muscle Pain and Tingling

I was prescribed Zoloft for depression symptoms associated with menopause. The side effects I experienced while taking this included increased hot flashes, sweating, acne, rash on back, forearms, neck and muscle tightness and tingling in hands.

I started on 50 mg and increased to 100mg after 1 week. The symptoms got worse when the dosage was increased so I went back to 50mg.

I discontinued the Zoloft about a week ago and I have had horrible muscle pain and stiffness including neck stiffness, numbness and tingling in hands and pelvic/hip pain. Has anyone else experienced this? Is this just symptoms of Zoloft withdrawal? If so, how long will it last? Will it ever go away?

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

5 Replies

oldestnewest
  • Hello. If you increased, then decreased, and then stopped taking your medication without the approval or guidance of the doctor who prescribed it, it is possible you experiencing a physical reaction to all the changes in the dosage. Please contact that physician asap and discuss the all the issues happening to your body. Menopause is no picnic but you are really having a tougher time than my friends or I had. I'm here if you want to talk more. Ok?

  • Thanks to much for your reply. I did stop the medication without consulting my doctor which was probably not the best idea but I did not want him to suggest another antidepressant. I would like to deal with this without medication (if possible). I started off on Celexa but that gave me flu and cold symptoms so I switched to Zoloft because I had taken it in the past. I had no side effects from it when I took it years ago.

    I weaned from 50 to 25mg for a little while and then stopped. The acne, rash, hot flashes and sweating have all improved (subsided) a bit since I stopped the Zoloft. I have been taking magnesium, vitamin d3 and an omega 3 and using essential oils to ease any menopausal symptoms. So far so good....I am sleeping better and I haven't had any crying spells yet...LOL.

    It is the muscle pain and stiffness that is baffling me. Carpal tunnel in hands, shoulder/neck stiffness, sciatica, etc. I am hoping it is just withdrawal because many of these physical symptoms I think started with Zoloft.

    I will reach out to my GP. Thanks again :)

  • I will reach out to my GP today to see what he thinks. I had a Thai massage that really helped my muscle aches and stiffness but it was short lived. I plan to see a chiropractor in a couple of days.

    Stay strong everyone. With God's help...we will all get through.

  • Okay...freaking out a little bit. WebMD is good info but sucks at the same time. Most of my symptoms are consistent with Meningitis. I sent an email to my Dr. regarding my symptoms and to inform him that I am no longer taking the Zoloft. I dare not email him about bacterial meningitis. I have an appointment scheduled to see him in July and I will ask all my questions then. Anxiety sucks. Just going to pray until then.

  • Well, it looks like you have a rational plan. And I think that it was a smart move not to meningitis in your email to your physician. lol Regret that you are going to have to wait so long to see your doctor. Menopause is not an easy time of life, all our hormones are changing, we stick our heads in the refrigerator to deal with the hot flashes, and sometimes warn everyone in our path we're just about at end of our rational thinking so please stay out of our way. :)

    Perhaps you can request your doctor to rx something a little milder to help you. If your doctor is a general practitioner, maybe you can be referred to a gyn. The gyns deal with menopausal women frequently and may have some non-rx ways to help you cope.

    My best to you in your "quest". :)

You may also like...